MAUDE Adverse Event Report: CAREFUSION, INC PARACERVICAL PUD TRAY CONTROL SYRINGE; SET, ANESTHESIA, PARACERVICAL

CAREFUSION, INC PARACERVICAL PUD TRAY CONTROL SYRINGE; SET, ANESTHESIA, PARACERVICAL
Model Number 4540A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that needles were bent and would not allow medication to be injected into patient.Details of complaint (reported issue): our physician(s) opened a carefusion ¿paracervical/pudendal block tray¿ lot#: 0001356845 exp#: 2025/03/21 and when they did they noticed that the 20g x 6¿ (15.2cm) needle with spacer had a 30 degree bend at the cuff.In addition to the bend, she was able to draw up medication with the needle/syringe, but the syringe wouldn't allow the medication to be injected into the patient.At the time the physician put the tray to the side and opened 2 more, all of which had the same issue, so they initially thought it might be a design change of the tray, but when they realized that all three syringes wouldn't allow for medication to be injected there was an issue.Patient injury: no.Per email (b)(6) 2022.I did have the discussion with the physicians that were involved in the incident, and there was a delay in providing pain relief to a patient for approx.10 minutes, as the syringe/needle wasn't working properly with the bend, as well as the time it took to open additional packages and set them up repeatedly.I do have the box of samples, and photos if you need them, i am waiting on the arrival of a new batch as the batch i currently have all from the same box.How will i go about returning them to you? thanks again.
 
Event or Problem Description
It was reported that needles were bent and would not allow medication to be injected into patient.Details of complaint (reported issue): our physician(s) opened a carefusion ¿paracervical/pudendal block tray¿ lot#: 0001356845 exp#: 2025/03/21 and when they did they noticed that the 20g x 6¿ (15.2cm) needle with spacer had a 30 degree bend at the cuff.In addition to the bend, she was able to draw up medication with the needle/syringe, but the syringe wouldn¿t allow the medication to be injected into the patient.At the time the physician put the tray to the side and opened 2 more, all of which had the same issue, so they initially thought it might be a design change of the tray, but when they realized that all three syringes wouldn¿t allow for medication to be injected there was an issue.Patient injury: no.Per email 25-jan-2022: i did have the discussion with the physicians that were involved in the incident, and there was a delay in providing pain relief to a patient for approx.10 minutes, as the syringe/needle wasn¿t working properly with the bend, as well as the time it took to open additional packages and set them up repeatedly.I do have the box of samples, and photos if you need them, i am waiting on the arrival of a new batch as the batch i currently have all from the same box.How will i go about returning them to you? thanks again.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: eleven physical samples in the original unopened package of lot 0001356845 were returned to our quality team for investigation.Through visual inspection, it was observed that three (3) of the returned samples inner needle were bent at the top therefore the reported failure was confirmed.A review of the internal manufacturing device record and raw material history files for the lot 0001356845 was performed and no recorded quality problems or rejections related to this incident were found, all procedural and functional requirements for product release have been met.The quality tests performed were also reviewed.Dimensional, functional, and visual testing is performed to the needles to ensure the needles are free of damages that could affect the functional quality of the product.Based on the available information we are not able to identify a root cause at this time.An awareness on this complaint and re-training provided to personnel.Complaints received for this device and defect will continue to be monitored for future occurrences.H3 other text : see manufacturer.

Brand Name
PARACERVICAL PUD TRAY CONTROL SYRINGE
Common Device Name
SET, ANESTHESIA, PARACERVICAL
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13442142
Report Number9680904-2022-00005
Device Sequence Number11113584
Product Code HEE
UDI-Device Identifier10885403143243
UDI-Public(01)10885403143243
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model Number4540A
Device Catalogue Number4540A
Device Lot Number0001356845
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown